Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Women and HIVWomen and HIV
           
Rollover images to visit our other forums!
  
  • Email Email
  • Glossary Glossary


CD count & VL
Apr 6, 2006

I was tested negative for HIV in 2002. In 2004, i tested positive, my doctor told me my CD was 171,VL1440. Went on medication for two weeks and syopped and had not been on medication since. I never had any symptoms even before my diagnosis. My CD count since (without medication) has been: CD 171, 226, 101, 197,273,303, and VL 1440,3770,16000,4120,5830,24100. My doctor could not explain to me why my situation is like this. No symptoms at all, never sick, not even cold or headache. What is going on or what shall I do? I need a concrete answer to live with.

Response from Dr. Luzuriaga

HIV can cause depletion of CD4 counts in the absence of symptoms, so it is not surprising that you have not had symptoms. There is some day-to-day variability in CD4 counts and viral load and this probably explains the observed variability in your CD4 counts and viral load. Most experts would recommend treatment for individuals with CD4 counts consistently below 350 (See the guidelines for the use of antiretrovirals in adults, available on this web site in the "Treatment" section). You don't mention why you stopped your medications after 2 weeks, but if it was medication intolerance, there are likely other regimens that could be used successfully. I would urge you to review the many excellent sources of information on this web site regarding the initiation of therapy (including the treatment guidelines) and re-discuss this with your care provider.


Previous
Can i stop my meds now that i've had the baby?
Next
kaletra and pregnancy

  
  • Email Email
  • Glossary Glossary


 
 
Advertisement




Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement